JOURNAL ARTICLE
REVIEW
Add like
Add dislike
Add to saved papers

Lipid-lowering agents and myopathy.

Each of the lipid-lowering agents available today can cause myopathy. The severity of the muscle disorder may vary from trivial myalgias or elevations of creatine kinase in asymptomatic individuals to rhabdomyolysis with myoglobinuria, renal failure, and death. Fortunately, significant myopathy occurs at a low rate. However, the large number of individuals taking these medications renders it a significant problem. Although the pathophysiology of the myopathy remains speculative, its occurrence appears to be dose related. Consequently, the total dosage of lipid-lowering drug consumed, the concomitant use of other medications that affect their blood levels, and the individual's specific drug-metabolizing enzyme profile may contribute to this toxicity.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app